Giovanni Paolini

Applied Scientist at Amazon Web Services and Caltech

Research

Publications and preprints
  • Proof of the \(K(\pi,1)\) conjecture for affine Artin groups with Mario Salvetti

    Inventiones Mathematicae 224, pp. 487-572, 2021

  • Structured prediction as translation between augmented natural languages with Ben Athiwaratkun, Jason Krone, Jie Ma, Alessandro Achille, Rishita Anubhai, Cicero Nogueira dos Santos, Bing Xiang, and Stefano Soatto

    International Conference on Learning Representations (ICLR), 2021

  • Factoring isometries of quadratic spaces into reflections with Jon McCammond

    arXiv preprint 2103.02507, 2021

  • Estimating informativeness of samples with smooth unique information with Hrayr Harutyunyan, Alessandro Achille, Orchid Majumder, Avinash Ravichandran, Rahul Bhotika, and Stefano Soatto

    International Conference on Learning Representations (ICLR), 2021

  • Euclidean matchings and minimality of hyperplane arrangements with Davide Lofano

    Discrete Mathematics 344 (3), 2021

  • Representations of torsion-free arithmetic matroids with Roberto Pagaria

    European Journal of Combinatorics 93, 2021

  • The information complexity of learning tasks, their structure and their distance with Alessandro Achille, Glen Mbeng, and Stefano Soatto

    Information and Inference: a Journal of the IMA, 2021

  • Impossibility results on stability of phylogenetic consensus methods with Emanuele Delucchi and Linard Hoessly

    Systematic Biology 69 (3), pp. 557-565, 2020

  • Where is the information in a deep neural network? with Alessandro Achille and Stefano Soatto

    arXiv preprint 1905.12213, 2020

  • Shellability of generalized Dowling posets

    Journal of Combinatorial Theory, Series A 171, 2020

  • A table of \(n\)-component handlebody links of genus \(n+1\) up to six crossings with Giovanni Bellettini, Maurizio Paolini, and Yi-Sheng Wang

    arXiv preprint 2003.03748, 2020

  • On the local homology of Artin groups of finite and affine type

    Algebraic & Geometric Topology 19 (7), pp. 3615-3639, 2019

  • Shellability of posets of labeled partitions and arrangements defined by root systems with Emanuele Delucchi and Noriane Girard

    Electronic Journal of Combinatorics 26 (4), 2019

  • Weighted sheaves and homology of Artin groups with Mario Salvetti

    Algebraic & Geometric Topology 18 (7), pp. 3943-4000, 2018

  • Collapsibility to a subcomplex of a given dimension is NP-complete

    Discrete & Computational Geometry 59 (1), pp. 246-251, 2018

  • An algorithm for canonical forms of finite subsets of \(\mathbb{Z}^d\) up to affinities

    Discrete & Computational Geometry 58 (2), pp. 293-312, 2017

  • On the classifying space of Artin monoids

    Communications in Algebra 45 (11), pp. 4740-4757, 2017

Theses
  • Topology and combinatorics of affine reflection arrangements

    PhD thesis (2019)

  • Discrete Morse theory and the \(K(\pi,1)\) conjecture

    Master thesis (2015)